MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. DURAFIBER 15X15 CTN 5; DRESSING, WOUND, HYDROPHILIC

SMITH & NEPHEW MEDICAL LTD. DURAFIBER 15X15 CTN 5; DRESSING, WOUND, HYDROPHILIC
Model Number 66800561
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a durafiber's packaging was not completely sealed.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found no similar instances of the reported event.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It was reported that the packaging for the device was not sealed.Possible root cause is a missed check during manufacture.Checks are in place to ensure the integrity of the devices.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.

Brand Name
DURAFIBER 15X15 CTN 5
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12042960
Report Number8043484-2021-01546
Device Sequence Number4218684
Product Code NAC
UDI-Device Identifier05000223466725
UDI-Public05000223466725
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model Number66800561
Device Catalogue Number66800031
Device Lot Number2103
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown